MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation of left breast tissue expander.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient underwent a primary breast reconstruction procedure with an artoura breast tissue expander 600cc device that deflated after implantation.The patient noticed that her left breast was flat.A leak in the left breast tissue expander was reported.As a result, the patient underwent explantation and replacement with an unspecified mentor tissue expander on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation on the tissue expander.During visual evaluation of the device, a tear was observed at the union between shell and suture tab at the 6 o¿clock position.Microscopic examination was performed and the cause of the rupture could not be identified.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to determine and address the root cause as appropriate, including but not limited to additional investigation related to design and manufacturing.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08-jul-2024, mentor received additional information about the event.The explanted left breast tissue expander was replaced with a mentor artoura breast tissue expander 600cc device.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9709072
Report Number1645337-2020-02388
Device Sequence Number19668359
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number9376464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/02/2020
07/08/2024
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/03/2020
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite